Recurrent seizures following mucosal application of TAC

Mohamud Ramzan Daya, Brent T. Burton, Mark R. Schleiss, John H. DiLiberti

Research output: Contribution to journalArticle

63 Citations (Scopus)

Abstract

A 5-year-old 20-kg boy developed grand mal seizures following application of 2 mL of tetracaine-adrenalin-cocaine to an oral mucosa laceration. Diazepam 6 mg IV followed by 195 mg phenobarbital was required to terminate the seizures. The patient was transferred to a pediatric intensive care unit for further evaluation and treatment. A toxicology screen obtained after transfer was positive only for diazepam and phenobarbital. The child remained lethargic for several hours but otherwise had a normal neurological examination. Brain computed tomography was normal. Anticonvulsant medication was discontinued prior to discharge and the child had no subsequent seizures.

Original languageEnglish (US)
Pages (from-to)646-648
Number of pages3
JournalAnnals of Emergency Medicine
Volume17
Issue number6
DOIs
StatePublished - 1988

Fingerprint

Seizures
Phenobarbital
Diazepam
Tetracaine
Pediatric Intensive Care Units
Lacerations
Neurologic Examination
Mouth Mucosa
Cocaine
Anticonvulsants
Toxicology
Epinephrine
Tomography
Brain
Therapeutics

Keywords

  • TAC, complications, seizures

ASJC Scopus subject areas

  • Emergency Medicine

Cite this

Recurrent seizures following mucosal application of TAC. / Daya, Mohamud Ramzan; Burton, Brent T.; Schleiss, Mark R.; DiLiberti, John H.

In: Annals of Emergency Medicine, Vol. 17, No. 6, 1988, p. 646-648.

Research output: Contribution to journalArticle

Daya, Mohamud Ramzan ; Burton, Brent T. ; Schleiss, Mark R. ; DiLiberti, John H. / Recurrent seizures following mucosal application of TAC. In: Annals of Emergency Medicine. 1988 ; Vol. 17, No. 6. pp. 646-648.
@article{d6d61150482c416da177720924f8854e,
title = "Recurrent seizures following mucosal application of TAC",
abstract = "A 5-year-old 20-kg boy developed grand mal seizures following application of 2 mL of tetracaine-adrenalin-cocaine to an oral mucosa laceration. Diazepam 6 mg IV followed by 195 mg phenobarbital was required to terminate the seizures. The patient was transferred to a pediatric intensive care unit for further evaluation and treatment. A toxicology screen obtained after transfer was positive only for diazepam and phenobarbital. The child remained lethargic for several hours but otherwise had a normal neurological examination. Brain computed tomography was normal. Anticonvulsant medication was discontinued prior to discharge and the child had no subsequent seizures.",
keywords = "TAC, complications, seizures",
author = "Daya, {Mohamud Ramzan} and Burton, {Brent T.} and Schleiss, {Mark R.} and DiLiberti, {John H.}",
year = "1988",
doi = "10.1016/S0196-0644(88)80409-8",
language = "English (US)",
volume = "17",
pages = "646--648",
journal = "Annals of Emergency Medicine",
issn = "0196-0644",
publisher = "Mosby Inc.",
number = "6",

}

TY - JOUR

T1 - Recurrent seizures following mucosal application of TAC

AU - Daya, Mohamud Ramzan

AU - Burton, Brent T.

AU - Schleiss, Mark R.

AU - DiLiberti, John H.

PY - 1988

Y1 - 1988

N2 - A 5-year-old 20-kg boy developed grand mal seizures following application of 2 mL of tetracaine-adrenalin-cocaine to an oral mucosa laceration. Diazepam 6 mg IV followed by 195 mg phenobarbital was required to terminate the seizures. The patient was transferred to a pediatric intensive care unit for further evaluation and treatment. A toxicology screen obtained after transfer was positive only for diazepam and phenobarbital. The child remained lethargic for several hours but otherwise had a normal neurological examination. Brain computed tomography was normal. Anticonvulsant medication was discontinued prior to discharge and the child had no subsequent seizures.

AB - A 5-year-old 20-kg boy developed grand mal seizures following application of 2 mL of tetracaine-adrenalin-cocaine to an oral mucosa laceration. Diazepam 6 mg IV followed by 195 mg phenobarbital was required to terminate the seizures. The patient was transferred to a pediatric intensive care unit for further evaluation and treatment. A toxicology screen obtained after transfer was positive only for diazepam and phenobarbital. The child remained lethargic for several hours but otherwise had a normal neurological examination. Brain computed tomography was normal. Anticonvulsant medication was discontinued prior to discharge and the child had no subsequent seizures.

KW - TAC, complications, seizures

UR - http://www.scopus.com/inward/record.url?scp=0023931998&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023931998&partnerID=8YFLogxK

U2 - 10.1016/S0196-0644(88)80409-8

DO - 10.1016/S0196-0644(88)80409-8

M3 - Article

VL - 17

SP - 646

EP - 648

JO - Annals of Emergency Medicine

JF - Annals of Emergency Medicine

SN - 0196-0644

IS - 6

ER -